MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERETIBIAL TRAY FIXED CEMENTED SIZE 4 R; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERETIBIAL TRAY FIXED CEMENTED SIZE 4 R; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1204R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 3 years and 2 months from the primary, revision surgery due to tibial and femoral components loosening.During the surgery, it was observed that there was no cement on both components and the liner seems to be delaminated.
 
Additional Manufacturer Narrative
Batch review performed on 14 december 2023.Lot 1907840: (b)(4) items manufactured and released on 03-mar-2020.Expiration date: 2025-02-16.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional device involved batch review performed on 14 december 2023.Gmk-sphere 02.12.0005r femoral component sphere cemented size 5 r () lot 1910668: (b)(4) items manufactured and released on 16-mar-2020.Expiration date: 2025-06-06.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by medacta r&d knee project manager: revision surgery of a gmk sphere implant after 3 year and 2 moths from primary due to tibia and femoral loosening.From visual inspection of the removed components sent bask for investigation, no residual cement can be noted on the distal surface of tibial baseplate and on the internal surfaces of the femoral component.Some halos is also noticeable, most likely due to the washing process.The articular surfaces of the tibial insert present some dents and small craters, like if a third body (like cement) was interposed.Articular surfaces of the femoral component is not damaged.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).Absence of cement, is not an evidence of a faulty device.From preliminary investigation, there is no evidence that the event is related to a faulty device.Clinical evaluation performed by medacta medical affairs director: 3 years after primary cemented tka, both components get loose and need replacement.According to radiographs and pictures, a cementation problem can be suspected: the metal parts appear to be detached from cement, and no residual cement was visible on either explanted component.This type of phenomenon may happen when, for instance, cement application is delayed, but of course we cannot state that this is the ascertained cause of this case.However, we see no reason to suspect a faulty implant.

Brand Name
GMK-SPHERETIBIAL TRAY FIXED CEMENTED SIZE 4 R
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18451505
Report Number3005180920-2023-01051
Device Sequence Number20724611
Product Code JWH
UDI-Device Identifier07630030819919
UDI-Public07630030819919
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Catalogue Number02.07.1204R
Device Lot Number1907840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale